Alert archive / Hawaii / Wind Advisories in 2020

Wind Advisory 12, NWS Honolulu, HI

March 22, 20204 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 22, 2020, 3:17 PM HST for 4 counties in Hawaii. It took effect at Mar 23, 2020, 3:31 AM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 22, 2020, 3:17 PM HST (01:17 UTC)
In effect from
Mar 23, 2020, 3:31 AM HST
Expired
Mar 26, 2020, 3:30 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2020-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2020-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

106 
WWHW70 PHFO 230117
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
317 PM HST Sun Mar 22 2020

...WIND ADVISORY STARTING MONDAY FOR PORTIONS OF OAHU MAUI LANAI
KAHOOLAWE AND THE BIG ISLAND...

HIZ008-011-014>017-020-021-024>027-231430-
/O.NEW.PHFO.WI.Y.0012.200323T1600Z-200324T1600Z/
Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, 
Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
317 PM HST Sun Mar 22 2020

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM HST TUESDAY...

* WHAT...Northeast winds 15 to 30 mph with localized gusts over 45
  mph expected.

* WHERE...Portions of Kahoolawe, Lanai, Maui, Oahu and the Big
  Island. Winds are expected to be the strongest over ridges and
  through passes. The most likely areas to see these winds on the
  Big Island will be near Waimea, over and downslope of the 
  Kohala mountains, through the saddle, and around South Point. On
  Maui, winds will be strongest download of the West Maui 
  Mountains and Haleakala. On Oahu, the winds will be strongest 
  over and downslope of both the Koolau and Waianae ranges. 

* WHEN...From 6 AM Monday to 6 AM HST Tuesday.

* IMPACTS...Winds this strong are capable of downing tents or
  other temporary structures, as well as downing trees and causing
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should use extra caution.

&&

$$

M Ballard
11 follow-up statements
501 
WWHW70 PHFO 230147 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Honolulu HI
347 PM HST Sun Mar 22 2020

...WIND ADVISORY STARTING MONDAY FOR PORTIONS OF OAHU MAUI LANAI
KAHOOLAWE AND THE BIG ISLAND...

HIZ008-011-014>017-020-021-024>027-231430-
/O.COR.PHFO.WI.Y.0012.200323T1600Z-200324T1600Z/
Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, 
Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
347 PM HST Sun Mar 22 2020

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM HST TUESDAY...

* WHAT...Northeast winds 15 to 30 mph with localized gusts over 45
  mph expected.

* WHERE...Portions of Kahoolawe, Lanai, Maui, Oahu and the Big
  Island. Winds are expected to be the strongest over ridges and
  through passes. The most likely areas to see these winds on the
  Big Island will be near Waimea, over and downslope of the Kohala
  mountains, through the saddle, and around South Point. On Maui,
  winds will be strongest downslope of the West Maui Mountains 
  and Haleakala. On Oahu, the winds will be strongest over and 
  downslope of both the Koolau and Waianae ranges. 

* WHEN...From 6 AM Monday to 6 AM HST Tuesday.

* IMPACTS...Winds this strong are capable of downing tents or
  other temporary structures, as well as downing trees and causing
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should use extra caution.

&&

$$

M Ballard
460 
WWHW70 PHFO 231331
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
331 AM HST Mon Mar 23 2020

...WIND ADVISORY FOR PORTIONS OF OAHU MAUI LANAI KAHOOLAWE AND 
THE BIG ISLAND...

HIZ008-011-014>017-020-021-024>027-240245-
/O.EXT.PHFO.WI.Y.0012.200323T1331Z-200325T0400Z/
Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, 
Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
331 AM HST Mon Mar 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  45 mph expected.

* WHERE...Portions of the Big Island, Kahoolawe, Maui, Lanai and 
  Oahu, with the strongest winds near mountains, gaps and where 
  winds blow downslope from higher terrain.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Winds this strong are capable of blowing around
  unsecured objects. Tree limbs could be blown down, and cause
  sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should use extra caution.

&&

$$

Gibbs
817 
WWHW70 PHFO 231334 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Honolulu HI
334 AM HST Mon Mar 23 2020

...WIND ADVISORY NOW IN EFFECT FOR PORTIONS OF OAHU MAUI LANAI 
KAHOOLAWE AND THE BIG ISLAND...

HIZ008-011-014>017-020-021-024>027-240245-
/O.EXT.PHFO.WI.Y.0012.200323T1331Z-200325T0400Z/
Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, 
Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
334 AM HST Mon Mar 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  45 mph expected.

* WHERE...Portions of the Big Island, Kahoolawe, Maui, Lanai and 
  Oahu, with the strongest winds near mountains, gaps and where 
  winds blow downslope from higher terrain.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Winds this strong are capable of blowing around
  unsecured objects. Tree limbs could be blown down, and cause
  sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should use extra caution.

&&

$$

Gibbs
699 
WWHW70 PHFO 240432 RRA
NPWHFO

URGENT - WEATHER MESSAGE...DELAYED
National Weather Service Honolulu HI
632 PM HST Mon Mar 23 2020

...WIND ADVISORY NOW IN EFFECT FOR PORTIONS OF OAHU MAUI LANAI
KAHOOLAWE AND THE BIG ISLAND...

HIZ008-011-014>017-020-021-024>027-241745-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/
Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, 
Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
632 PM HST Mon Mar 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  45 mph expected.

* WHERE...Portions of Oahu, Maui, Lanai, Kahoolawe and the Big
  Island with the strongest winds near mountains, gaps and where 
  winds blow downslope from higher terrain.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong are capable of blowing around 
  unsecured objects. Tree limbs could be blown down, and cause 
  sporadic power outages.

* ADDITIONAL DETAILS...Winds this strong are capable of blowing
  around unsecured objects. Tree limbs could be blown down, and
  cause sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged 
to drive with extreme caution. 

&&

$$

RCB
292 
WWHW70 PHFO 240449 CCA 
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Honolulu HI
649 PM HST Mon Mar 23 2020

...WIND ADVISORY NOW IN EFFECT FOR PORTIONS OF OAHU MAUI LANAI
KAHOOLAWE AND THE BIG ISLAND...

HIZ008-011-014>017-020-021-024>027-241745-
/O.COR.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/
Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, 
Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
649 PM HST Mon Mar 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  45 mph expected.

* WHERE...Portions of Oahu, Maui, Lanai, Kahoolawe and the Big
  Island with the strongest winds near mountains, gaps and where 
  winds blow downslope from higher terrain.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong are capable of blowing around
  unsecured objects. Tree limbs could be blown down, and cause
  sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged 
to drive with extreme caution. 

&&

$$

RCB
037 
WWHW70 PHFO 241303
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
303 AM HST Tue Mar 24 2020

...WIND ADVISORY NOW IN EFFECT FOR PORTIONS OF KAUAI OAHU MOLOKAI 
LANAI KAHOOLAWE MAUI AND THE BIG ISLAND...

HIZ004-006-012-013-018-019-250215-
/O.EXA.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/
Kauai Mountains-Waianae Coast-Molokai Windward-Molokai Leeward-
Maui Leeward West-Maui Central Valley-
Including the cities of Kokee State Park, Nanakuli, Makaha, 
Kalaupapa, Kaunakakai, Lahaina, Kaanapali, and Kahului
303 AM HST Tue Mar 24 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 25 to 35 mph with localized gusts up to 
  50 mph expected.

* WHERE...Portions of Kauai, Oahu, Molokai, and Maui with the 
  strongest winds near mountains, gaps and where winds blow 
  downslope from higher terrain.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong are capable of blowing around
  unsecured objects. Tree limbs could be blown down, and cause
  sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged 
to drive with extreme caution.

&&

$$

HIZ008-011-014>017-020-021-024>027-250215-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/
Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, 
Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
303 AM HST Tue Mar 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 25 to 35 mph with localized gusts up to
  50 mph expected.

* WHERE...Portions of Oahu, Maui, Lanai, Kahoolawe and the Big 
  Island with the strongest winds near mountains, gaps and where 
  winds blow downslope from higher terrain.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong are capable of blowing around 
  unsecured objects. Tree limbs could be blown down, and cause 
  sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged
to drive with extreme caution.

&&

$$

RCB
247 
WWHW70 PHFO 250128
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
328 PM HST Tue Mar 24 2020

...WIND ADVISORY FOR PORTIONS OF KAUAI OAHU MOLOKAI LANAI 
KAHOOLAWE MAUI AND THE BIG ISLAND...

HIZ004-006-008-011>021-024>027-251430-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/
Kauai Mountains-Waianae Coast-Oahu Koolau-Waianae Mountains-
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kokee State Park, Nanakuli, Makaha, 
Kahuku, Punaluu, Laie, Makakilo, Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
328 PM HST Tue Mar 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph.

* WHERE...Portions of Kahoolawe, Kauai, Lanai, Maui, Molokai, Oahu
  and the Big Island. Winds will be strongest near mountains,
  through gaps and where winds blow downslope from higher terrain. 

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong are capable of downing tents or 
  other temporary structures, as well as downing trees and 
  causing power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should use extra caution.

&&

$$
199 
WWHW70 PHFO 251304
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
304 AM HST Wed Mar 25 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING FOR 
PORTIONS OF KAUAI OAHU MOLOKAI LANAI KAHOOLAWE MAUI AND THE BIG 
ISLAND...

HIZ004-006-008-011>021-024>027-260215-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/
Kauai Mountains-Waianae Coast-Oahu Koolau-Waianae Mountains-
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kokee State Park, Nanakuli, Makaha, 
Kahuku, Punaluu, Laie, Makakilo, Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
304 AM HST Wed Mar 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph.

* WHERE...Portions of Kauai, Oahu, Molokai, Lanai, Kahoolawe, 
  Maui and the Big Island. Winds will be strongest near mountains,
  through gaps and where winds blow downslope from higher 
  terrain.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong are capable of downing tents or 
  other temporary structures, as well as downing trees and 
  causing power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged 
to drive with extreme caution.

&&

$$

RCB
452 
WWHW70 PHFO 260124
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
324 PM HST Wed Mar 25 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR MAUI 
COUNTY AND THE BIG ISLAND...

HIZ004-006-008-011-260230-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/
Kauai Mountains-Waianae Coast-Oahu Koolau-Waianae Mountains-
Including the cities of Kokee State Park, Nanakuli, Makaha, 
Kahuku, Punaluu, Laie, and Makakilo
324 PM HST Wed Mar 25 2020

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels. Therefore the Wind
Advisory for Kauai and Oahu has been cancelled.

$$

HIZ012>021-024>027-261600-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-200327T0400Z/
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
324 PM HST Wed Mar 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  50 mph.

* WHERE...Portions of Maui, Big Island, Molokai, Lanai, and 
  Kahoolawe.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Winds this strong are capable of downing tents or 
  other temporary structures, as well as downing trees and 
  causing sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged 
to drive with extra caution.

&&

$$

Jelsema
401 
WWHW70 PHFO 261315
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
315 AM HST Thu Mar 26 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING FOR 
PORTIONS OF MAUI COUNTY AND THE BIG ISLAND...

HIZ012>021-024>027-270215-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-200327T0400Z/
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
315 AM HST Thu Mar 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...Northeast to east winds 20 to 30 mph, with localized 
  gusts near 50 mph.

* WHERE...Portions of Maui, Big Island, Molokai, Lanai, and 
  Kahoolawe.

* WHEN...Until 6 PM HST today.

* IMPACTS...Winds this strong are capable of downing tents or 
  other temporary structures, as well as downing trees and 
  causing sporadic power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged
to drive with extra caution. 

&&

$$

Birchard
714 
WWHW70 PHFO 270130
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Thu Mar 26 2020

...WIND ADVISORY CANCELLED FOR MAUI COUNTY AND THE BIG
ISLANDS...

HIZ012>021-024>027-270230-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-200327T0400Z/
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Big Island Interior-
Including the cities of Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
330 PM HST Thu Mar 26 2020

...WIND ADVISORY IS CANCELLED...

Winds have dropped below advisory levels. Therefore the Wind
Advisory for Maui County and the Big Island has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 22, 9:48 AM HST, 5 hours 29 minutes earlier.

Area forecast discussion, Mar 22, 9:48 AM HST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
948 AM HST Sun Mar 22 2020

.SYNOPSIS...
Moderate to breezy trade winds will continue today, then
strengthen tonight through Monday as high pressure builds to the
north. Expect the stronger trades to continue through much of the
week with clouds and showers focused over the typical windward
and mountain locations, especially through the overnight and early
morning periods. Drier air moving in by Tuesday should limit
rainfall accumulations.

&&

.DISCUSSION...
No significant changes to the forecast this morning, however am
working on some tweaks to better account for the typical trade
wind trend of PoP and sky coverage during the morning hours.

Models continue to show an uptick in winds expected tonight
through Monday, which is reflected in the forecast. This is due to
building high pressure to the northeast of the islands. The
typical windier areas could reach Wind Advisory criteria tomorrow
morning, so will be taking a closer look at the forecast, in case
any further modifications are needed. Will also be making the
decision this afternoon whether to issue the advisory with the
afternoon package, or let it be handled with the morning package
tomorrow. Winds are looking to remain elevated into the middle
of the week before a downward trend begins as the high begins to
weaken. Trade winds are expected to continue through the week.

Passing showers will be carried in on the trades, which will focus
showers activity over the windward and mauka areas. With the
stronger winds during the first half of the week, some showers
could be carried to leeward areas.

Still a ways out, but the global models are in good agreement with
an upper level low moving towards the islands from the northwest
next weekend. As the week goes on, we will need to see what the
models show to see what impacts this could have on our local
weather.

&&

.AVIATION...
With the surface trough weakening to the west of the state and
high pressure becoming reestablished far to the north, trade
winds have now spread across the entire island chain and will
become stronger over the next couple of days. An AIRMET for low
level turbulence will likely be issued later today as winds
strengthen.

Showers are minimal over the state this morning and those that
are occurring are mainly over windward and mauka areas, as will be
the case the next few days. Rainfall is expected to increase
later this morning, though, as an area of low clouds with embedded
showers approaches from the northeast and east. An AIRMET for
mountain obscuration is possible with this shower band today,
especially for the Big Island and Maui.

&&

.MARINE...
Strong high pressure building north of the state is driving
moderate to locally strong trades across the coastal waters today.
Winds are expected to strengthen over the next several days as
the high builds southward toward the state causing the pressure
gradient to tighten over the Hawaiian waters. Trade winds are
expected to become near gale force by Monday for the windier
zones. A Small Craft Advisory (SCA) remains in effect across the
typically windy areas around Maui County and the Big Island, but
will need to be expanded across most Hawaiian waters by Monday due
to the strengthening trade winds. Some of the windier channels
could see gale force winds during this time.

The current long-period west-northwest swell has been on a gradual
decline and will continue to decrease through Monday. Minimal
background swells are expected Tuesday through the end of the week
for north and west facing shores.

Surf along east facing shores will rise over the next several days
due to a combination of strong trade winds locally and a short-
period northeast swell. Surf will likely rise to advisory levels
around Monday night and remain elevated through most of the week.
Small surf will continue along south facing shores through the
weekend. An out of season, long-period south swell will build
Monday and Monday night, then peak on Tuesday. This may result in
surf nearing High Surf Advisory (HSA) thresholds along south
facing shores Tuesday and Tuesday night, with the swell then
gradually lowering through Thursday.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 PM HST Wednesday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...M Ballard
AVIATION...TS
MARINE...Kino

Nearby

Wind Advisories in Hawaii, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.